Georgia, 2015

Tornadoes and Damaging Winds in Georgia, April 19 to 20, 2015

April 19 to 20, 2015 · NWS FFC · 23 events in 15 counties and zones

A strong short wave and moderate instability combined to produce widespread thunderstorms across north and central Georgia throughout the daytime on the 19th into the early morning hours of the 20th. Scattered severe thunderstorms with damaging winds occurred across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$170,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A strong short wave and moderate instability combined to produce widespread thunderstorms across north and central Georgia throughout the daytime on the 19th into the early morning hours of the 20th. Scattered severe thunderstorms with damaging winds occurred across the area. A warm front lifting north across central Georgia during the late morning and early afternoon provided sufficient wind shear to produce several short-lived tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 19, 9:23 AM EST, 3 minutes earlier.

Area forecast discussion, Apr 19, 9:23 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 AM EDT SUN APR 19 2015

.UPDATE...
CONDITIONS REMAIN FAVORABLE FOR SEVERE STORMS WITHING THE TORNADO
WATCH BOX. MESOSCALE PARAMETERS SHOW 0-6KM SHEAR AT 40 TO 50 KT
COMING OUT OF EASTERN AL THIS MORNING...WITH 0-3KM SRH VALUES
BETWEEN 300 AND 400 M2/S2. ROUGHLY ALONG AND SOUTH OF INTERSTATE
20 MUCAPE VALUES ARE BETWEEN 500 AND 1500 J/KG.

PW VALUES ARE VERY HIGH FOR THIS TIME OF YEAR...CLOSE TO AN INCH
AND A HALF. THE GROUND HAS BEEN SATURATED OVER THE LAST FEW DAYS
OF STEADY RAINFALL. LOCALIZED FLOODING IS REMAINS POSSIBLE THE
WIDESPREAD RAINS COME OUT OF EASTERN AL INTO GA AND CREATES
ADDITIONAL RUN OFF. IN ADDITION...A FEW CREEKS AND RIVERS MAY
START COMING OUT OF THEIR BANKS. WILL NOT BE MAKING ANY CHANGES TO
THE FFW.

MADE A FEW CHANGES TO THE POPS...BUT OTHERWISE...NO MAJOR CHANGES
TO THE FORECAST.

&&

.PREV DISCUSSION... /ISSUED 742 AM EDT SUN APR 19 2015/

PREV DISCUSSION... /ISSUED 402 AM EDT SUN APR 19 2015/

SHORT TERM /TODAY THROUGH MONDAY/...

LOCAL AREA IS ENTERING INTO A STRONGLY DIFFLUENT PATTERN ALOFT AS
A SHORTWAVE MOVES THROUGH CENTRAL ALABAMA. ALL THIS ADDING TO THE
OVERALL UPWARD VERTICAL MOTION AND WITH PRECIPITABLE WATER VALUES
RISING RAPIDLY...COVERAGE OF -RA AND -SHRA HAS LIKEWISE INCREASE.
LAST EVENINGS SOUNDING PUT FFC AT AROUND 1.22 PWAT VALUE WHICH
MODEL INITIALIZATIONS ARE NOW PUTTING IT CLOSE TO 1.75 IN...SO
QUITE AN INCREASE. BIG QUESTION INITIALLY IS THE CONVECTIVE
POTENTIAL FOR THE REMAINDER OF THE OVERNIGHT PERIOD INTO THIS
MORNING. STABLE ENVIRONMENT REMAINS IN PLACE OVER MUCH OF THE
AREA...MORE THAN MODELS WOULD INDICATE...WITH MOSTLY LOW CLOUDS AND
ZERO CAPE OVER NORTH GEORGIA. CAPE AXIS REMAINS OVER SOUTH GEORGIA
AND SHOULD PROGRESS NORTH THROUGH MORNING WITH AREAS FROM CSG TO MCN
AFFECTED FIRST. EVEN AREAS WITHIN THIS INSTABILITY AXIS HAVE
EXHIBITED VERY LITTLE LIGHTNING THUS FAR AND WILL LIKELY CAP AT
ISOLATED CHANCES FOR NOW.

LOOKING LIKE BEST CHANCES OF STRONG TO SEVERE WILL BE OVER THE
EAST AND SOUTHEAST SECTIONS OF THE FORECAST AREA TODAY WHERE THE
GREATER INSTABILITY WILL BE POSSIBLE. 850 JET OF 40 KNOTS ALONG
WITH 0-1 KM HELICITY OF 250 M2/S2 WILL LEAD TO A CONTINUED SLIGHT
RISK OF SVR STORMS MAINLY THIS AFTERNOON IN THESE AREAS.

WILL GET A BREAK LATE THIS AFTERNOON THROUGH TONIGHT AS NEXT
SHORTWAVE APPROACHES FROM THE LOWER MISSISSIPPI VALLEY. PRE
FRONTAL BOUNDARY PROGGED TO MOVE THROUGH BETWEEN 12Z AND 15Z
MONDAY FOR NW GA AND 15Z TO 21Z ELSEWHERE. LOOKS LIKE SIMILAR
SHEAR VALUES AND TARGET AREAS OF EAST AND SOUTHEAST PORTIONS FOR
THIS EVENT BUT PERHAPS MORE INSTABILITY TO WORK WITH. NAM12 SHOWS
CAPE VALUES IN EXCESS OF 200 J/KG MOVE FROM THE GULF COAST INTO SE
PORTIONS. AS FRONT MOVES THROUGH WITH AFOREMENTIONED SHEAR
VALUES...SHOULD SEE ANOTHER SEVERE THREAT WITH ISOLATED TORNADOES
NOT OUT OF THE QUESTION.

AS FAR AS HYDROLOGY CONCERNS...CERTAINLY LOOKS AS THOUGH THERE
WILL BE SOME ISOLATED MINOR FLOODING OF THE NORMALLY PRONE AREAS
BUT NOT SURE ENOUGH TO WARRANT FLOOD WATCH AT THIS POINT. WPC QPF
INDICATES AN INCH TO AN INCH AND HALF SPREAD OVER THE NEXT 2 DAYS.
WITH QPF UNDER PERFORMING THUS FAR THIS MORNING...WOULD LIKE TO
SEE HOW CONVECTIVE POTENTIAL EVOLVES BEFORE DECIDING ON ANY
WATCHES.

DEESE

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH THE EXTENDED
FORECAST PERIOD...AT LEAST W/RESPECT TO THE LARGER SCALE PATTERNS. AS
WOULD BE EXPECTED THE LATER INTO THE RUN THE MORE THERE ARE
DIFFERENCES IN STRENGTH AND TIMING OF SOME OF THE SMALLER FEATURES...
BUT OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER SCALE WAS
USED FOR THE LONG TERM FORECAST GRIDS.

PERIOD STARTS OUT WITH THE CURRENT SYSTEM MOVING INTO THE REGION
NOW FINALLY EXITING...USHERING IN A DRIER AND SEASONABLY MILD
AIRMASS IN ITS WAKE FOR MONDAY NIGHT THROUGH TUESDAY. MOISTURE RETURN
BEGINS WEDNESDAY AS THE SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK
SHORT WAVES IN THE WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT
LEAST A SLIGHT CHANCE FOR PRECIPITATION BACK INTO THE NORTH. THIS
WEAK FRONTAL BOUNDARY HANGS AROUND THROUGH THE END OF THE WORK WEEK
KEEPING SLIGHT CHANCE TO LOW CHANCE POPS IN THE FORECAST. BETTER
CHANCES FOR RAIN SWEEP BACK IN FOR THE WEEKEND AS A STRONGER SHORT
WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE ECMWF ARE
GENERATING A DECENT SURFACE LOW OVER THE REGION ASSOCIATED WITH THIS
SHORT WAVE. ENOUGH INSTABILITY WITH THE MID WEEK SYSTEM FOR A CHANCE
OF THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL
NATURE OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE
WEATHER. WEEKEND SYSTEM SHOWING EVEN LESS INSTABILITY...BUT STRONGER
DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER CONVECTION.

20

AVIATION...
12Z UPDATE...
IFR AND LIFR CONDITIONS REMAIN OVER MUCH OF THE AREA...EVEN AS
LARGE -RA SHIELD MOVES OUT OF THE AREA.  FOR NOW...SHOW MARGINAL
IMPROVEMENT THROUGH DAYBREAK AFTER WHICH WILL NEED TO MONITOR FOR
TSRA POTENTIAL. MOVED TIMING OF THESE TSRA BACK IN LATEST TAF SET
BEGIN AT ATL AFT 20Z BUT WILL NEED TO MONITOR THIS BEING TOO
LATE. SLOW IMPROVEMENT TO MVFR THROUGH NOON WITH WINDS SHIFTING TO
THE SW AND GUSTING.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON LIFR PERSISTENCE.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  61  78  52 /  90  40  60  20
ATLANTA         74  62  75  53 /  80  30  50  10
BLAIRSVILLE     70  57  71  47 /  90  40  60  20
CARTERSVILLE    76  61  75  50 /  80  40  60  10
COLUMBUS        79  65  81  55 /  90  30  40   5
GAINESVILLE     71  61  73  51 /  90  30  60  20
MACON           77  64  81  54 / 100  30  40  10
ROME            77  61  74  49 /  80  30  60  10
PEACHTREE CITY  76  61  77  51 /  80  30  50  10
VIDALIA         79  67  83  60 /  90  60  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

TORNADO WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DEKALB...DODGE...DOOLY...DOUGLAS...FAYETTE...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MUSCOGEE...NEWTON...NORTH FULTON...PAULDING...PEACH...PIKE...
POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TROUP...TWIGGS...
UPSON...WASHINGTON...WEBSTER...WILCOX...WILKINSON.

&&
Hazardous weather outlook, Apr 19, 8:21 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 AM EDT SUN APR 19 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
921 AM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS AND LARGE HAIL. STORMS WILL ALSO HAVE THE POTENTIAL TO
PRODUCE A FEW TORNADOES.

A FLASH FLOOD WATCH IS ALSO IN EFFECT. OCCASIONALLY HEAVY RAINFALL
WILL PRODUCE LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND
CREEKS MAY BEGIN TO FLOW OUT OF THEIR BANKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS EASTERN
PORTIONS OF NORTH AND CENTRAL GEORGIA...MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND
AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The radar

The Maxwell AFB radar (KMXX), 84 km away, was scanning. The volume nearest the first event began at 14:26 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 3 tornado. Local standard time, as filed.

Tornado, Chattahoochee

When
April 19, 9:26 AM EST to 9:33 AM EST
Where
Chattahoochee County, 2.92 mi SE of Kasihta to 2.65 mi ESE of Shack
Rating
EF1
Path length
3.29 mi
Path width
350 yd
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.303, -84.942

The Ft. Benning Emergency Manager reported that a tornado moved across the Chattahoochee River from Alabama into Georgia and tracked across southern Ft. Benning. The tornado moved over mainly undeveloped, forested areas of Ft. Benning where numerous trees were downed. Based on information from the Emergency Manager and a NWS survey team from Birmingham, it was determined that the intensity was EF-1 with maximum wind speeds of 100 MPH and an average path width of 350 yards. [04/19/15: Tornado #1, County #1-1, EF1, Chattahoochee, 2015:005].

Thunderstorm Wind, Floyd

When
April 19, 9:50 AM EST to 9:55 AM EST
Where
Floyd County, 1.5 mi NNE of Forrestville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.290, -85.140

The Floyd County Emergency Manager reported power lines down near Highway 53 and Broadus Road.

Thunderstorm Wind, Floyd

When
April 19, 9:55 AM EST to 10:00 AM EST
Where
Floyd County, 1.49 mi NNW of Armuchee
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
34.390, -85.180

The broadcast media reported trees down near Armuchee.

Thunderstorm Wind, Sumter

When
April 19, 10:15 AM EST to 10:20 AM EST
Where
Sumter County, 3.62 mi SSW of Croxton Crossroads
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
31.903, -84.348

The Sumter County Emergency Manager reported a tree down at Logan Store Road and Boo Cosby Road.

Thunderstorm Wind, Webster

When
April 19, 10:20 AM EST to 10:25 AM EST
Where
Webster County, 0.35 mi W of Weston to 0.93 mi SE of Weston
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
911 Call Center
Coordinates
31.980, -84.626

The Webster County 911 center reported 3 trees down in Weston.

Thunderstorm Wind, Marion

When
April 19, 10:30 AM EST to 10:35 AM EST
Where
Marion County, 0.54 mi E of Buena Vista
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.319, -84.511

The Marion County 911 center reported a tree down on East 4th Avenue in Buena Vista.

Thunderstorm Wind, Sumter

When
April 19, 10:35 AM EST to 10:40 AM EST
Where
Sumter County, 0.53 mi WNW of Plains Peterson Arpt
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
32.084, -84.378

The Sumter County 911 center reported a tree down at Youngs Mill Road and Highway 45.

Thunderstorm Wind, Talbot

When
April 19, 10:35 AM EST to 10:40 AM EST
Where
Talbot County, 0.94 mi SSE of Tax Xrds
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
32.807, -84.595

The Talbot County 911 center reported a tree down on Manchester Highway.

Tornado, Sumter

When
April 19, 10:38 AM EST to 10:40 AM EST
Where
Sumter County, 3.55 mi SW of Huntington to 2.16 mi SW of Huntington
Rating
EF1
Path length
1.46 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
31.964, -84.174

A NWS survey team found that a brief EF-1 tornado with maximum winds of 105 MPH and a path width of 100 yards touched down in southern Sumter County. The tornado destroyed 4 large grain silos, throwing debris over a quarter of a mile away into an adjacent field. A nearby metal building had 2 doors blown out, however the farm equipment inside was not damaged. The tornado snapped or uprooted 30-40 trees including some in a large pecan orchard. [04/19/15: Tornado #2, County #1-1, EF1, Sumter, 2015:006].

Thunderstorm Wind, Sumter

When
April 19, 10:45 AM EST to 10:50 AM EST
Where
Sumter County, 1.17 mi E of Americus
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.071, -84.210

The Sumter County 911 center reported power lines down in the 1800 block of highway 30 west.

Thunderstorm Wind, Sumter

When
April 19, 10:45 AM EST to 10:50 AM EST
Where
Sumter County, Myrtle Springs
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.120, -84.300

The Sumter County 911 center reported several trees down.

Thunderstorm Wind, Meriwether

When
April 19, 10:45 AM EST to 10:50 AM EST
Where
Meriwether County, 0.92 mi NE of Manchester
Measured
43 kt (49 mph) estimated gust
Property damage
$250
Reported by
Trained Spotter
Coordinates
32.858, -84.608

A trained spotter reported one large oak tree and several large branches down on Spruce Street in Manchester.

Thunderstorm Wind, Gilmer

When
April 19, 10:48 AM EST to 10:50 AM EST
Where
Gilmer County, 3.02 mi NW of Carlisle
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
34.580, -84.618

The Gilmer County Emergency Manager reported a tree down at Highway 382 and Highway 136.

Thunderstorm Wind, Cherokee

When
April 19, 10:50 AM EST to 10:55 AM EST
Where
Cherokee County, 0.23 mi NNE of Sutallee
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
34.223, -84.618

The Cherokee County Emergency Manager reported a tree down near Highway 20 and Highway 108.

Thunderstorm Wind, Sumter

When
April 19, 10:50 AM EST to 10:55 AM EST
Where
Sumter County, 1.38 mi S of Methvins
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
32.080, -84.070

The Sumter County 911 center reported a tree down near Highway 195 and Middle Road.

Thunderstorm Wind, Dooly

When
April 19, 11:00 AM EST to 11:05 AM EST
Where
Dooly County, 0.59 mi W of Drayton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.070, -83.960

The Dooly County 911 center reported several trees down at mile marker 3 on Georgia Highway 27.

Thunderstorm Wind, Schley

When
April 19, 11:00 AM EST to 11:10 AM EST
Where
Schley County, 2.22 mi WNW of La Crosse to 0.71 mi NNW of Bumphead
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
32.196, -84.263

The Schley County 911 center reported several trees and power lines down on Heath road and several more trees down near Highway 271 and Highway 19.

Thunderstorm Wind, Bleckley

When
April 19, 12:05 PM EST to 12:10 PM EST
Where
Bleckley County, 1.35 mi E of Baileys Park
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
32.323, -83.327

The Bleckley County 911 center reported a tree down on Route 257.

Tornado, Laurens

When
April 19, 12:23 PM EST to 12:38 PM EST
Where
Laurens County, 1.08 mi SSW of Alcorns to 1.83 mi NW of Moores
Rating
EF1
Path length
11.57 mi
Path width
300 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
32.406, -83.128

A NWS survey team determined that an EF-1 tornado with maximum winds of 95 MPH touched down near West Alcorn Farm Road then traveled northeast 11.57 miles before ending near Walke Dairy Road. Along the path of this tornado 200-300 trees were downed, metal roofs were blown off a barn and storage shed, and approximately 40 trees were blown onto the eastbound lanes of I-16. [04/19/15: Tornado #3, County #1-1, EF1, Laurens, 2015:007].

Thunderstorm Wind, Walker

When
April 19, 6:10 PM EST to 6:20 PM EST
Where
Walker County, 0.89 mi NW of Beverly Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.980, -85.290

The Walker County Emergency Manager reported a few trees down in the Rossville area. One tree fell on a house and another on a car.

Thunderstorm Wind, Gilmer

When
April 20, 4:35 AM EST to 4:40 AM EST
Where
Gilmer County, 1.76 mi SSW of Tails Creek
Measured
50 kt (58 mph) estimated gust
Injuries
2 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
34.658, -84.636

The Gilmer County Emergency Manager reported trees and power lines down on Ridgeway Church Road.

Thunderstorm Wind, Gilmer

When
April 20, 4:50 AM EST to 5:00 AM EST
Where
Gilmer County, 0.62 mi SSW of Pike to 0.46 mi E of Goose Island
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.661, -84.382

The Gilmer County Emergency Manager reported multiple trees and power lines down, and 1100 customers without power, in the eastern portion of the county. Trees were down in Cherry Log and were blocking Roy Road and Big Creek Road.

Thunderstorm Wind, White

When
April 20, 6:05 AM EST to 6:10 AM EST
Where
White County, 0.57 mi W of Cleveland
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
34.600, -83.760

The White County 911 center reported trees down in Cleveland.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyThe tornado archive for Georgia, 2015Warnings in Georgia, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574684, 574686, 574689, 574690, 574691, 574693, 574694, 574696, 574704, 574710, 574713, 579617, 574714, 574716, 574717, 574719, 574721, 574722, 574723, 574724, 574725, 574727, 574728.